MAUDE Adverse Event Report: GALIL MEDICAL LTD. ICEROD PLUS 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

GALIL MEDICAL LTD. ICEROD PLUS 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3508
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a cryoablation needle formed frost during the second freeze cycle of the cryoablation procedure.Frostbite was observed near the cryoablation needle entry site of the patient's skin.The patient was treated for frostbite, but the injury was not serious in nature and did not require intervention to prevent serious injury or impairment.Frost formation was not observed during testing of the cryoablation needle.The user attempted to irrigate the skin around the insertion site with saline, but the irrigation was as not as effective as observed in prior experience with previous models of the cryoablation needle.The needle with the reported frost formation was not used in the third freeze cycle of the cryoablation procedure.The case was completed with no further reported injury to the patient.
 
Additional Manufacturer Narrative
The device was returned for engineering analysis and the complaint was confirmed for 'frost on shaft'.The shaft temperature of -13.9 c points to insufficient thermal insulation of the needle.The ice ball size was within the specification was not compromised due to thermal insulation loss.The needle was disassembled and soldering flux residuals and corrosive signs were seen on the vacuum sleeve external surfaces.These observations did not lead to the vacuum loss reported because there were no corrosive holes in the sleeve.The device was also tested for leaks and no gas leaks were detected.Review of the needle lot manufacturing records did not identify any related vacuum sleeve malfunctions within the needle batch.
 
Event or Problem Description

Brand Name
ICEROD PLUS 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
GALIL MEDICAL LTD.
tavor bld 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
MDR Report Key10454168
Report Number2134265-2020-11709
Device Sequence Number3524206
Product Code GEH
UDI-Device Identifier07290104830563
UDI-Public07290104830563
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K110946
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberFPRPR3508
Device Catalogue NumberFPRPR3508
Device Lot NumberT0340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date11/12/2020
Patient Sequence Number1